Tennessee, 2007Hail and Damaging Winds in Tennessee, June 30, 2007
June 30, 2007 · NWS MEG · 3 events in 1 county or zone
Afternoon and evening showers and thunderstorms developed over West Tennessee on June 30, 2007 due to daytime heating. Some of the thunderstorms became severe producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon and evening showers and thunderstorms developed over West Tennessee on June 30, 2007 due to daytime heating. Some of the thunderstorms became severe producing large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 30, 2:12 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 30, 2:12 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT SAT JUN 30 2007
.DISCUSSION...
ANOTHER AFTERNOON WITH MODERATE ATMOSPHERIC INSTABILITY AND WEAK
SHEAR. EXPECT ISOLATED PULSE SEVERE THREAT TO CONTINUE THROUGH
LATE AFTERNOON...MAINLY OVER NORTHERN MS. ONCE SURFACE TEMPS BEGIN
TO WANE IN THE LOWER SUN ANGLES... EXPECT STORM COVERAGE TO
DECREASE EARLY IN THE EVENING.
SEVERE THREAT REMAINS MORE FOCUSED WELL WEST OF THE MIDSOUTH...AHEAD
OF A SURFACE LOW PRESSURE SYSTEM OVER NORTHERN OK. THIS SURFACE LOW
PRESSURE SHOULD NOT AFFECT THE MIDSOUTH AND SHOULD REMAIN NEAR ITS
CURRENT POSITION. PROSPECTS FOR A NEAR TERM FRONTAL PASSAGE INTO
THE MIDSOUTH APPEAR SLIM...GIVEN THE STRENGTH OF THE OK SURFACE
LOW AND THE UPPER LEVEL RIDGE OVER THE SOUTHEAST.
GOES WATER VAPOR IMAGERY SHOWED A BROAD UPPER LOW JUST WEST OF
THE YUCATAN PENINSULA...LIFTING NORTHEAST. GFS APPEARS TO NOT HAVE
INITIALIZED THIS LOW VERY WELL. SUSPECT THIS FEATURE WILL SUFFICIENTLY
WEAKEN THE UPPER RIDGE TOMORROW TO RESULT IN SCATTERED STORMS OVER
THE MIDSOUTH AND MUCH OF THE SOUTHEAST. THIS APPEARS TO ALREADY BE
OCCURRING TODAY...WITH ENERGY EJECTING NORTH FROM THE BROAD UPPER
LOW... INTO THE LOWER MS RIVER VALLEY.
THE GFS IS STILL INTENT ON DROPPING A COLD FRONT INTO THE MIDSOUTH
TOWARD THE END OF NEXT WEEK. ECMWF MODEL CONCURS TO A SMALL
EXTENT. IN ANY CASE...EXPECT THE IMPACT OF A FRONTAL PASSAGE TO BE
LIMITED TO A SLIGHT BUMP IN RAIN CHANCES...AS TEMPS REMAIN NEAR
SEASONAL NORMS. OVERALL...TYPICAL EARLY TO MID SUMMER WEATHER FOR
THE MIDSOUTH.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 73 87 72 89 / 40 50 30 10
MKL 67 86 65 89 / 40 40 10 10
JBR 71 84 67 89 / 40 50 20 10
TUP 72 89 68 89 / 40 50 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 30, 3:09 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
409 PM CDT SAT JUN 30 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
409 PM CDT SAT JUN 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MIDSOUTH
THIS AFTERNOON. ATMOSPHERIC INSTABILITY WILL BE GREATEST OVER AREAS
TO THE SOUTH OF INTERSTATE 40. A FEW THUNDERSTORMS OVER NORTHEAST
AND NORTH CENTRAL MISSISSIPPI MAY BRIEFLY EXCEED SEVERE LIMITS.
DAMAGING STRAIT LINE WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREAT. LARGE HAIL WILL ALSO ACCOMPANY THE STRONGEST STORMS.
FREQUENT DEADLY LIGHTNING CAN BE EXPECTED WITH ANY THUNDERSTORMS
THAT DEVELOP OVER THE MIDSOUTH TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS PART OF THE MID
SOUTH SUNDAY...SOUTH OF A JONESBORO ARKANSAS TO JACKSON TENNESSEE
LINE...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1 TO
3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON... MAINLY TO THE
SOUTH OF INTERSTATE 40. PLEASE REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.
PWB
In the hours before
Special weather statement, Jun 30, 2:04 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CDT SAT JUN 30 2007
ARZ036-048-302030-
ST. FRANCIS AR-CRITTENDEN AR-
304 PM CDT SAT JUN 30 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...CRITTENDEN AND ST. FRANCIS
COUNTIES.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES NORTH OF SIMSBORO AT 304 PM CDT...
MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CRITTENDEN AND ST. FRANCIS COUNTIES SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330
PM CDT.
Special weather statement, Jun 30, 2:14 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT SAT JUN 30 2007
MSZ017-302045-
ITAWAMBA MS-
314 PM CDT SAT JUN 30 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF EVERGREEN AT 314 PM CDT...
MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN ITAWAMBA COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Jun 30, 2:17 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CDT SAT JUN 30 2007
TNZ089-302045-
FAYETTE TN-
317 PM CDT SAT JUN 30 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...FAYETTE COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF LAGRANGE AT 317 PM CDT...
MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
Local storm report, Jun 30, 2:29 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL BATESVILLE 34.32N 89.94W
06/30/2007 E0.75 INCH PANOLA MS PUBLIC
PENNY SIZED HAIL REPORTED IN DOWNTOWN BATESVILLE
&&
MRMSpecial weather statement, Jun 30, 2:41 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT SAT JUN 30 2007
ARZ036-302115-
CRITTENDEN AR-
341 PM CDT SAT JUN 30 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...CRITTENDEN COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF TURRELL AT 341 PM CDT...
MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF TURRELL...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 415 PM CDT.
Special weather statement, Jun 30, 3:13 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT SAT JUN 30 2007
MSZ001-302200-
DE SOTO MS-
413 PM CDT SAT JUN 30 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...DESOTO COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER OLIVE BRANCH AT 413 PM CDT...MOVING NORTH
AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN DESOTO COUNTY...INCLUDING THE CITIES OF HERNANDO...HORN
LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM
CLOSELY..
Thunderstorm Wind, Shelby
- When
- June 30, 3:15 PM CST to 3:20 PM CST
- Where
- Shelby County, 6 mi E of Bartlett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.200, -89.774
Straight line winds knocked trees down on Davies Plantation Road in Lakeland.
Hail, Shelby
- When
- June 30, 3:30 PM CST to 3:35 PM CST
- Where
- Shelby County, Bartlett
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.200, -89.880
Thunderstorm Wind, Shelby
- When
- June 30, 3:35 PM CST to 3:40 PM CST
- Where
- Shelby County, Bartlett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.200, -89.880
Straight line winds knocked trees down on Yale Road in Bartlett.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Georgia, June 30, 20071 death · 2 injured · 1 event
- Hail and Damaging Winds in Georgia, June 30, 2007$328,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Florida, June 30, 2007$300,000 · 1 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 30, 20073 injured · $8,000 · EF0 · 28 events
- Damaging Winds in Alabama, June 30, 2007$38,000 · 50 kt wind · 8 events
- Lightning Strikes in Florida, June 30, 20073 injured · $5,000 · 2 events
- Hail and Damaging Winds in South Carolina, June 30, 2007$19,000 · 1 in hail · 9 events
- Flash Flooding and Flood in Texas, June 30, 2007$22,000 · 5 events
- Hail and Damaging Wind in Tennessee, June 30, 2007$25,000 · 55 kt wind · 2 events
- Damaging Winds in Alabama, June 30, 2007$13,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Mississippi, June 30, 2007$8,000 · 53 kt wind · 8 events
- Flash Flood and Lightning Strike in Arkansas, June 30, 2007$12,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41758, 41759, 41760.